| Catalog Number |
B5LT |
| Medical Device Problem Codes |
Crack (1135); Mechanical Problem (1384); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic sleeve gastrectomy, the trocar broke around the ribbing.It partially cracked around the ring.They were able to complete the without patient harm.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/18/2024.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/22/2024.D4: batch # unk.Correction (h.12) h6.Medical device problem code.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the b5lt device was received with the sleeve broken.In addition, the piece broken from the sleeve was returned inside a plastic bag.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.A manufacturing record evaluation was performed for the finished device lot 618c30 number, and no non-conformances were identified.